Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 22, 2011, 4:32 PM CDT for Cedar County, Clinton County, Johnson County, Iowa. It was in force for 58 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:32 PM CDT (21:32 UTC)
- Expired
- May 22, 2011, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 58.0 mph
Counties Cedar County, IA, Clinton County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 42 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:44 PM CDT | HAIL 0.5 | Iowa City, IA | PEA TO MARBLE SIZE HAIL HAS BEEN FALLING FOR LAST 5 MINUTES |
| May 22, 4:45 PM CDT | HAIL 1 | Iowa City Municipal Air, IA | |
| May 22, 4:45 PM CDT | HAIL 1.5 | 1 E Iowa City Municipal, IA | CORRECTED REPORT FOR LOCATION AND SIZE. LARGEST HAIL SIZE WAS 1 1/2 INCHES |
| May 22, 4:47 PM CDT | HAIL 1 | Iowa City, IA | |
| May 22, 4:48 PM CDT | HAIL 1.75 | Iowa City, IA | |
| May 22, 4:55 PM CDT | HAIL 1.75 | Toronto, IA | |
| May 22, 5:30 PM CDT | TSTM WND DMG | 5 Nw Grand Mound, IA | BRANCHES DOWN. |
| May 22, 5:30 PM CDT | TSTM WND GST 70 | 5 Nw Grand Mound, IA | TIME ESTIMATED. |
| May 22, 5:40 PM CDT | TSTM WND GST 50 | Lowden, IA | TORRENTIAL RAIN LASTED FOR 5 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:51 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS53 KDVN 222132
SVRDVN
IAC031-045-103-222230-
/O.NEW.KDVN.SV.W.0033.110522T2132Z-110522T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
EAST CENTRAL JOHNSON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 530 PM CDT.
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED APPROXIMATELY NEAR IOWA CITY...AND MOVING
NORTHEAST AT 50 MPH. ANOTHER SEVERE STORM IS LOCATED JUST SOUTH OF
CHARLOTTE AND MOVING NORTH NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
BRANCH...ROCHESTER...TIPTON...BENNETT...CLARENCE...LOWDEN...
WHEATLAND...TORONTO...CALAMUS...LOST NATION AND GRAND MOUND.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 241 AND 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4195 9097 4195 9090 4198 9090 4204 9075
4203 9070 4182 9064 4177 9082 4177 9090
4174 9090 4156 9148 4169 9161
TIME...MOT...LOC 2132Z 241DEG 42KT 4166 9143
WIND...HAIL <58MPH 1.50IN
$$
ERVIN1 follow-up statement
504
WWUS53 KDVN 222135
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SUN MAY 22 2011
IAC031-045-103-222230-
/O.CON.KDVN.SV.W.0033.000000T0000Z-110522T2230Z/
JOHNSON IA-CEDAR IA-CLINTON IA-
435 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN CLINTON...CEDAR AND EAST CENTRAL JOHNSON COUNTIES...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR OASIS...OR NEAR
WEST BRANCH...MOVING NORTHEAST AT 50 MPH. ANOTHER STORMS IS LOCATED
JUST SOUTH OF CLARENCE IN CEDAR COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGDALE...CEDAR BLUFF...CEDAR VALLEY...BUCHANAN...ROCHESTER...
TIPTON MATTHEWS AIRPORT...TIPTON...BENNETT...CLARENCE...LOWDEN...BIG
ROCK...WHEATLAND...SHERMAN PARK...TORONTO...CALAMUS...LOST NATION...
GRAND MOUND AND ELWOOD.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 241 AND 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4195 9097 4195 9090 4198 9090 4204 9075
4203 9070 4182 9064 4177 9082 4177 9090
4174 9090 4156 9148 4169 9161
TIME...MOT...LOC 2135Z 241DEG 42KT 4168 9139
WIND...HAIL <58MPH 1.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:43 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 22, 2:43 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 243 PM CDT SUN MAY 22 2011 .SYNOPSIS... SEVERE STORMS ARE ONGOING OVER THE FORECAST AREA AS A VIGOROUS UPPER LEVEL LOW OVER MINNESOTA MOVES EAST. A SURFACE DRY LINE WAS MOVING ACROSS EASTERN IOWA WITH THE MAIN SURFACE COLD FRONT LOCATED NEAR THE IOWA NEBRASKA/BORDER. AHEAD OF THE DRY LINE SURFACE DEW POINTS WERE IN THE UPPER 60S AND LOWER 70S. SURFACE WINDS WERE GENERALLY SOUTH AROUND 20 MPH WITH GUSTS TO 30 MPH. ..KUHL.. && .SHORT TERM...TONIGHT AND TOMORROW. THIS AFTERNOON AND EVENINGS ROUND OF SUPERCELLS AND BOWING LINE SEGMENTS WILL MOVE EAST OF THE FORECAST AREA BEFORE MIDNIGHT. THE 18Z DAVENPORT SOUNDING SHOWED VERY STEEP LAPSE RATES ALOFT WITH MINIMAL CAPPING. DAMAGING WINDS AND LARGE HAIL ARE VERY LIKELY BEFORE THE STORMS EXIT THE AREA. WIND PROFILES ARE ALSO FAVORABLE FOR SUPERCELL DEVELOPMENT WITH A POSSIBILITY OF TORNADOES. THE PASSAGE OF THE COLD FRONT LATER THIS EVENING WILL END THE THREAT OF SEVERE WEATHER FROM WEST TO EAST. A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE TOMORROW WITH COLD AIR AND CYCLONIC FLOW ALOFT WRAPPING AROUND THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW. ..KUHL.. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY... ACTIVE WEATHER PATTERN CONTINUES WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. ON MONDAY THE LONG RANGE MODELS PROG A UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN PLAINS WITH A 1020 MILLIBAR HIGH PRESSURE CENTER LOCATED OVER MANITOBA...ADVECTING COOL DRY AIR ACROSS THE REGION. MEANWHILE...A WEAK SURFACE BOUNDARY WILL BE LOCATED JUST TO THE SOUTHEAST OF THE AREA. THIS BOUNDARY COULD BE THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS SO I WILL KEEP THE CURRENT FORECAST OF SLIGHT CHANCE POPS. ON TUESDAY A SOUTHERN STREAM LOW WILL DEVELOP OVER THE FOUR CORNERS REGION OF THE SOUTHWEST AND MOVE EAST TO NEAR EASTERN KANSAS AND IOWA BY WEDNESDAY. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. SHOWERS WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF THE FORECAST AREA WITH A CHANCE OF SHOWERS ACROSS THE NORTH. TEMPERATURES WILL REMAIN BELOW NORMAL WITH LOWS IN THE UPPER 40S TO MID 50S AND HIGHS ONLY IN THE 60S. ANOTHER UPPER LEVEL RIDGE WILL THEN APPROACH THE UPPER MISSISSIPPI VALLEY ON THURSDAY NIGHT BRINGING DRY WEATHER TO THE REGION ON FRIDAY. THE NEXT UPPER LEVEL LOW WILL MOVE OUT OF THE NORTHERN ROCKIES BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. THE LONG RANGE MODELS PROG THIS SYSTEM TO BE PROGRESSIVE AND SHOW A LONG WAVE UPPER LEVEL RIDGE DEVELOPING OVER THE ROCKIES AND PLAINS. THIS RIDGE SHOULD BRING DRY WEATHER TO THE REGION NEXT SUNDAY. ..KUHL.. && .AVIATION... SCATTERED STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ARE EXPECTED TO EXIT EAST OF THE TERMINALS BY 01Z AS A WEAK COOL FRONT PUSHES THROUGH. THIS FRONT WILL CAUSE THE GUSTY S-SW WINDS TO VEER TO THE SW AND WEST AND DIMINISH TO LESS THAN 12 KTS AFTER SUNSET. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. WINDS ARE EXPECTED TO PICK UP AGAIN BY MID MORNING MONDAY...ALONG WITH A POTENTIAL FOR DEVELOPING LOW CLOUDS WITH CIGS IN MVFR RANGE. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, May 22, 8:41 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 841 AM CDT SUN MAY 22 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231345- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 841 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF AN ADVANCING COLD FRONT THIS AFTERNOON. THE AMOUNT OF INSTABILITY...WIND SHEAR AND FORCING WILL SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY BETWEEN 2 PM TO 5 PM OVER EASTERN IOWA. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND TORNADOES. STORMS ARE THEN EXPECTED TO ORGANIZE INTO LINES OR CLUSTERS...WITH THE MAIN SEVERE THREAT TRANSITIONING TO PRIMARILY DAMAGING WIND AND LARGE HAIL WHICH WILL CONTINUE INTO THE EVENING HOURS AND AFFECT THE ENTIRE OUTLOOK AREA. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FRONTAL BOUNDARY STALLED OVER MISSOURI AND SOUTHERN ILLINOIS WILL PROVIDE A FOCUS FOR THUNDERSTORMS FROM MONDAY NIGHT INTO WEDNESDAY NIGHT. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. ANOTHER ROUND OF STORMS IS POSSIBLE BY NEXT WEEKEND...BUT IT IS TOO SOON TO DETERMINE THE RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. SHEETS
In the hours before
Local storm report, May 22, 4:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 1 SSW BELLE PLAINE 41.89N 92.28W
05/22/2011 E1.00 INCH BENTON IA TRAINED SPOTTER
0240 PM TORNADO 2 NW LADORA 41.78N 92.21W
05/22/2011 IOWA IA TRAINED SPOTTER
BRIEF TOUCHDOWNS 2 MILES NORTHWEST OF LADORA.
0254 PM TORNADO 3 NW NORTH ENGLISH 41.55N 92.12W
05/22/2011 IOWA IA NWS EMPLOYEE
0255 PM TORNADO 2 W PARNELL 41.58N 92.04W
05/22/2011 IOWA IA TRAINED SPOTTER
CONFIRMED TORNADO ON THE GROUND NEAR PARNELL.
0258 PM HAIL 1 SSW WILLIAMSBURG 41.66N 92.01W
05/22/2011 E0.75 INCH IOWA IA TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
0258 PM FUNNEL CLOUD 2 N NORTH ENGLISH 41.54N 92.08W
05/22/2011 IOWA IA TRAINED SPOTTER
TIME ESTIMATED.
0300 PM HAIL 5 NNE HOLBROOK 41.65N 91.89W
05/22/2011 E0.75 INCH IOWA IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL
0302 PM TSTM WND DMG 3 W PARNELL 41.58N 92.06W
05/22/2011 IOWA IA FIRE DEPT/RESCUE
POWER LINES DOWN
0304 PM HAIL 1 SSW WILLIAMSBURG 41.66N 92.01W
05/22/2011 E2.00 INCH IOWA IA TRAINED SPOTTER
TWO INCH DIAMETER HAIL.
0315 PM HAIL 4 SSW AMANA 41.74N 91.89W
05/22/2011 E0.75 INCH IOWA IA TRAINED SPOTTER
HAIL BEGAN AT 3 PM AND HAS CONTINUED FOR PAST 15 MINUTES
0336 PM TORNADO 4 SW NORTH LIBERTY 41.70N 91.66W
05/22/2011 JOHNSON IA TRAINED SPOTTER
TORNADO ON THE GROUND ABOUT 4 MILES SOUTHWEST OF NORTH
LIBERTY.
0340 PM HAIL 1 S WEBSTER 41.42N 92.17W
05/22/2011 M1.00 INCH KEOKUK IA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL
0342 PM HAIL 2 NNW NORTH LIBERTY 41.76N 91.62W
05/22/2011 E1.00 INCH JOHNSON IA TRAINED SPOTTER
0345 PM FUNNEL CLOUD CORALVILLE 41.69N 91.60W
05/22/2011 JOHNSON IA LAW ENFORCEMENT
OFFICERS REPORTED 2 FUNNEL CLOUDS. BOTH HAD BEGUN TO
DISSIPATE.
0345 PM HAIL ELY 41.88N 91.59W
05/22/2011 E0.88 INCH LINN IA TRAINED SPOTTER
NICKEL SIZED HAIL. TIME ESTIMATED.
0401 PM HAIL MOUNT VERNON 41.92N 91.42W
05/22/2011 E0.88 INCH LINN IA AMATEUR RADIO
0401 PM FUNNEL CLOUD NORTH LIBERTY 41.74N 91.61W
05/22/2011 JOHNSON IA TRAINED SPOTTER
STRONG RAPID ROTATION NEAR N. PENN AND I380
0406 PM HAIL E LISBON 41.92N 91.39W
05/22/2011 E0.25 INCH LINN IA TRAINED SPOTTER
&&
T. PHILIPLocal storm report, May 22, 4:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL MECHANICSVILLE 41.90N 91.25W
05/22/2011 E1.75 INCH CEDAR IA FIRE DEPT/RESCUE
&&
DMDLocal storm report, May 22, 4:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL SE STANWOOD 41.89N 91.15W
05/22/2011 E0.75 INCH CEDAR IA TRAINED SPOTTER
&&
DMDLocal storm report, May 22, 4:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 1 WSW OLIN 41.99N 91.16W
05/22/2011 E2.75 INCH JONES IA EMERGENCY MNGR
GOLF BALL TO BASEBALL SIZE HAIL
&&
TASLocal storm report, May 22, 4:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL ESE IOWA CITY 41.66N 91.53W
05/22/2011 E0.25 INCH JOHNSON IA TRAINED SPOTTER
AND VERY HEAVY RAIN
&&
TASLocal storm report, May 22, 4:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL MORLEY 42.01N 91.25W
05/22/2011 E0.75 INCH JONES IA EMERGENCY MNGR
0420 PM HAIL STANWOOD 41.89N 91.15W
05/22/2011 E1.00 INCH CEDAR IA TRAINED SPOTTER
ESTIMATED 40 TO 60 MPH WINDS.
0425 PM HAIL 2 SW IOWA CITY 41.64N 91.56W
05/22/2011 E0.75 INCH JOHNSON IA TRAINED SPOTTER
&&
MASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:09 PM CDT | Special Weather Statement | DVN | Iowa, Jefferson, Keokuk | 51 min |
| May 22, 2:01 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 44 min |
| May 22, 2:06 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 54 min |
| May 22, 2:34 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 33 min |
| May 22, 2:38 PM CDT | Tornado Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 67 min |
| May 22, 2:45 PM CDT | Tornado Warning | DVN | Benton, Iowa, Linn | 29 min |
| May 22, 3:22 PM CDT | Tornado Warning | DVN | Cedar, Iowa, Johnson | 53 min |
| May 22, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Jones, Linn | 65 min |
| May 22, 3:43 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 47 min |
| May 22, 4:12 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 63 min |
| May 22, 4:17 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 43 min |
| May 22, 4:17 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 43 min |
| May 22, 4:47 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 58 min |
| May 22, 4:56 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Scott | 64 min |
| May 22, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Muscatine, Scott | 50 min |
| May 22, 5:28 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 62 min |
| May 22, 5:47 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.